Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 7, NWS Norman, OK

March 15, 200624 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 15, 2006, 3:57 AM CST for 24 counties in Oklahoma. It took effect at Mar 15, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:57 AM CST (09:57 UTC)
In effect from
Mar 15, 2006, 10:00 AM CST
Expired
Mar 15, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 24 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 135 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 150957
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT FOR NORTHWEST OKLAHOMA FROM LATE
THIS MORNING THROUGH THE EARLY EVENING...

.SURFACE LOW PRESSURE WILL DEEPEN OVER NORTHEAST COLORADO
TODAY WHICH WILL CREATE VERY WINDY CONDITIONS ACROSS NORTHWEST
OKLAHOMA. THE WINDS WILL DECREASE BY LATE THIS AFTERNOON OR
EARLY EVENING AS A COLD FRONT APPROACHES THE AREA.  

OKZ004>007-009>012-014>017-021-022-151800-
/O.NEW.KOUN.WI.Y.0007.060315T1600Z-060316T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...BURNS FLAT
357 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE
THIS MORNING. WIND GUSTS FROM 40 TO 45 MPH CAN ALSO BE EXPECTED.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIX
1 follow-up statement
000 
WWUS74 KOUN 151639
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT FOR WESTERN AND PARTS OF CENTRAL OKLAHOMA
FROM LATE THIS MORNING THROUGH THE EARLY EVENING...

.SURFACE LOW PRESSURE WILL DEEPEN OVER NORTHEAST COLORADO TODAY
WHICH WILL CREATE VERY WINDY CONDITIONS ACROSS PARTS OF OKLAHOMA.
THE WINDS WILL DECREASE BY EARLY EVENING AS A COLD FRONT APPROACHES
THE AREA.

OKZ018-023-024-027-033>038-160000-
/O.EXA.KOUN.WI.Y.0007.000000T0000Z-060316T0000Z/
KINGFISHER-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON...
EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON
1039 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS FROM 20 TO 35 MPH WILL CONTINUE THROUGH THIS
AFTERNOON. WIND GUSTS FROM 35 TO 45 MPH ARE ALSO POSSIBLE.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>007-009>012-014>017-021-022-160000-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-060316T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...BURNS FLAT
1039 AM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SOUTH TO SOUTHWEST WINDS FROM 20 TO 35 MPH WILL CONTINUE THROUGH
THIS AFTERNOON. WIND GUSTS FROM 40 TO 45 MPH ARE LIKELY...
ESPECIALLY ACROSS NORTHWEST OKLAHOMA.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:45 AM CST, 12 minutes earlier.

Area forecast discussion, Mar 15, 3:45 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST WED MAR 15 2006

.DISCUSSION...
WIND WILL BE MAIN WEATHER FEATURE TODAY AS SURFACE LOW
DEEPENS ACROSS NORTHEAST COLORADO IN RESPONSE TO APPROACHING
SYSTEM. WILL ISSUE WIND ADVISORY FOR NORTHWEST PART FA WHERE
MIXING WINDS WILL BE IN THE 40 TO 50 KT RANGE. WILL ALSO CONTINUE
WITH RED FLAG WARNING FOR ENTIRE FA. RUC AND NAM SURFACE DEWPOINTS
DIFFER BY 10 TO 15 DEGREES BY 18Z OVER WESTERN 2/3RDS OF AREA AND
EXPECT RUC MAY BE CLOSER TO WHAT OCCURS. THEREFORE...HUMIDITY
LEVELS AT OR BELOW 20 PERCENT SEEM LIKELY.

SURFACE LOW TO THE NORTH WILL HELP PUSH A COLD FRONT ACROSS THE
SOUTHERN PLAINS LATE TONIGHT INTO EARLY PART OF THURSDAY. COULD SEE
RAIN/ELEVATED STORMS DEVELOP DURING THE FIRST PART OF FRIDAY
NEAR ELEVATED FRONTAL ZONE OVER NORTH TEXAS WITH BEST CHANCES FOR
RAIN/EMBEDDED THUNDER OVER THE WEEKEND. DIFFERENCES WITH TIMING
BETWEEN GFS AND ECMWF...SO WILL NOT MAKE MANY CHANGES TO OVERALL
FORECAST DAY 5-7. WILL NOT INTRODUCE WINTER PRECIP AT THIS TIME
BUT COULD SEE SNOW OR RAIN/SNOW MIX ACROSS NORTHWEST DURING THE
EARLY PART OF NEXT WEEK AS MAIN SYSTEM LIFTS ACROSS THE
SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  43  65  36 /   0   0  10  10
HOBART OK         71  43  66  36 /   0   0  10  10
WICHITA FALLS TX  73  45  69  38 /  10  10  10  10
GAGE OK           71  35  61  31 /   0   0  10  10
PONCA CITY OK     70  40  64  31 /   0   0  10  10
DURANT OK         68  53  69  40 /  10  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
     OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
     OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ021-OKZ022.

TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
     TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

SIX
Hazardous weather outlook, Mar 14, 9:58 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
958 PM CST TUE MAR 14 2006

OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
958 PM CST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS HAS MOVED INTO OKLAHOMA AND NORTH
TEXAS...WHICH WILL PREVENT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY..
WITH HIGHER THUNDERSTORM CHANCES SATURDAY INTO EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY AT 15 TO 25
MPH WITH GUSTS FROM 30 TO 40 MPH POSSIBLE. THE STRONG WINDS COMBINED
WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL LIKELY
RESULT IN VERY HIGH TO POSSIBLY EXTREME FIRE DANGER ACROSS THE
WESTERN TWO-THIRDS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS
WEDNESDAY AFTERNOON. PLEASE REFER TO THE RED FLAG WARNING FOR
FURTHER DETAILS.

THE FIRE DANGER WILL REMAIN HIGH THROUGH THE REST OF THE WORK WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

05/MAXWELL

Nearby

Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.